Vol. 43, No. 1, 1972

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 294: 1
Vol. 293: 1  2
Vol. 292: 1  2
Vol. 291: 1  2
Vol. 290: 1  2
Vol. 289: 1  2
Vol. 288: 1  2
Vol. 287: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Subscriptions
Editorial Board
Officers
Special Issues
Submission Guidelines
Submission Form
Contacts
Author Index
To Appear
 
ISSN: 0030-8730
Approximate identities and the strict topology

Heron S. Collins and Robert A. Fontenot

Vol. 43 (1972), No. 1, 63–79
Abstract

This paper studies relationships between approximate identities on a B algebra A and other properties of the algebra. If A is commutative, conditions on the approximate identity for A are related to topological properties of the spectrum of A. The principal result of this paper is that for a locally compacl Hausdorff space S,C0(S) has an approximate identity that is totally bounded in the strict topology (or compact open topology) if and only if S is paracompact.

Mathematical Subject Classification 2000
Primary: 46K05
Milestones
Received: 1 June 1971
Published: 1 October 1972
Authors
Heron S. Collins
Robert A. Fontenot